Texas, 2005

Hail in Texas, May 4, 2005

May 4, 2005 · NWS SJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 4, 2:34 PM CST, 4 hours 51 minutes earlier.

Area forecast discussion, May 4, 2:34 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CDT WED MAY 4 2005

.SHORT TERM...
LATEST WSR-88D AND SATELLITE DATA INDICATING SHOWERS ARE MOVING
EAST OUT OF THE BIG COUNTRY. OTHERWISE...CLOUDY SKIES DOMINATE
WEST CENTRAL TEXAS THIS AFTERNOON.

UPPER-LEVEL RIDGE WILL GRADUALLY BUILD OVER TEXAS DURING THE NEXT
24 TO 36 HOURS. LOW-LEVEL FLOW WILL CONTINUE ACROSS WEST CENTRAL
TEXAS FROM THE SOUTHEAST WITH A LOW-LEVEL JET DEVELOPING OVERNIGHT
TONIGHT. WITH LOTS OF MOISTURE PERSISTING THROUGH THE START OF THE
WEEKEND AND SURFACE DEWPOINTS CONTINUING TO INCREASE...WILL TREND
OVERNIGHT LOWS AND AFTERNOON HIGHS UPWARD GRADUALLY THROUGH
SATURDAY. UPPER-LEVEL LOW AND ASSOCIATED TROF WILL CONTINUE TO
DEVELOP AND MOVE INTO THE FOUR CORNERS REGION BY FRIDAY. BY
THEN...A SURFACE HIGH PRESSURE DOME WILL BE CENTERED OVER THE
EASTERN GULF STATES AND PUSHING LOTS OF LOW-LEVEL GULF MOISTURE
INTO WEST CENTRAL TEXAS. MODELS SUGGEST A SURFACE DRYLINE MAY
DEVELOP FRIDAY AFTERNOON OVER WEST TEXAS.  WITH THE SOUTHWEST FLOW
ALOFT...ANY THUNDERSTORMS WHICH DEVELOP ALONG THIS DRYLINE MAY
MOVE EAST INTO OUR AREA. MODELS REPEAT THIS PATTERN ON SATURDAY AS
WELL. THUS...WILL CONTINUE MAINLY 20 POPS FOR FRIDAY THROUGH
SATURDAY. WITH THE POTENTIAL FOR HIGH CAPES AND LITTLE IF ANY
CIN...ANY THUNDERSTORMS WHICH DEVELOP FRIDAY AND SATURDAY
AFTERNOON MAY EXCEED SEVERE LIMITS.

.LONG TERM...
FOR SATURDAY NIGHT AND SUNDAY...DRYLINE WILL HAVE ADDITIONAL
UPPER-LEVEL SUPPORT AS THE TROF MOVES CLOSER TO TEXAS. THUS...WILL
CONTINUE SLIGHTLY HIGHER POPS FOR THESE TWO PERIODS. RAIN CHANCES
BEGIN TO DECREASE ACROSS WEST CENTRAL TEXAS SUNDAY NIGHT AS THE
UPPER-LEVEL TROF MOVES OVER EAST TEXAS. WILL CONTINUE SLIGHT
WARMING TREND FOR AFTERNOON HIGHS THROUGH MID WEEK. WITH SOUTHEAST
LOW-LEVEL FLOW CONTINUING OFF THE GULF OF MEXICO...OVERNIGHT LOWS
IN THE MID TO LOWER 60S LOOK REASONABLE THROUGH MID WEEK AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      52  74  59  81 /  10  10  10  20
SAN ANGELO   55  77  61  82 /  10  10  10  20
JUNCTION     55  80  60  80 /  10  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

23/HUBER
Hazardous weather outlook, May 4, 1:34 PM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
234 PM CDT WED MAY 4 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-051934-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
234 PM CDT WED MAY 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS BEGINNING FRIDAY AND
ENDING SUNDAY NIGHT.  A MOIST AND UNSTABLE ATMOSPHERE MAY SET UP
SATURDAY THROUGH SUNDAY OVER WEST CENTRAL TEXAS.  A DRYLINE
DEVELOPING IN WEST TEXAS MAY PUSH INTO THE WESTERN PORTIONS OF
WEST CENTRAL TEXAS ON SATURDAY AS AN UPPER LEVEL DISTURBANCE MOVES
INTO THE REGION FROM THE SOUTHERN ROCKIES.  ANY STRONG TO SEVERE
THUNDERSTORM ACTIVITY SHOULD TO DEVELOP ALONG THE DRYLINE AS THE
UPPER LEVEL DISTURBANCE MOVES INTO THE REGION.  GIVEN THE AMOUNT
OF WIND SHEAR EXPECTED WITH THIS SYSTEM...ANY SEVERE THUNDERSTORMS
WILL BE ORGANIZED WITH DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

10

The radar

The San Angelo radar (KSJT), 33 km away, was scanning. The volume nearest the first event began at 01:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Irion

When
May 4, 7:25 PM CST
Where
Irion County, Mertzon
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.267, -100.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449808.